Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Jan 3, 2017, 2:41 AM PST. It took effect at Jan 3, 2017, 9:00 AM PST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2017, 2:41 AM PST (10:41 UTC)
- In effect from
- Jan 3, 2017, 9:00 AM PST
- Expired
- Jan 4, 2017, 8:10 PM PST
- In force
- 35 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
299 WHUS76 KLOX 031041 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 241 AM PST TUE JAN 3 2017 PZZ645-670-673-031845- /O.NEW.KLOX.SC.Y.0002.170103T1700Z-170105T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 241 AM PST TUE JAN 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST WEDNESDAY. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
7 follow-up statements
177 WHUS76 KLOX 031700 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 900 AM PST TUE JAN 3 2017 PZZ645-670-673-040100- /O.CON.KLOX.SC.Y.0002.000000T0000Z-170105T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 900 AM PST TUE JAN 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST WEDNESDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
505 WHUS76 KLOX 032205 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 205 PM PST TUE JAN 3 2017 PZZ645-670-673-040615- /O.EXT.KLOX.SC.Y.0002.000000T0000Z-170105T1100Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 205 PM PST TUE JAN 3 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST THURSDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
997 WHUS76 KLOX 040446 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 846 PM PST TUE JAN 3 2017 PZZ645-670-673-041300- /O.CON.KLOX.SC.Y.0002.000000T0000Z-170105T1100Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 846 PM PST TUE JAN 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
187 WHUS76 KLOX 041004 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 204 AM PST WED JAN 4 2017 PZZ645-670-673-042300- /O.CON.KLOX.SC.Y.0002.000000T0000Z-170105T1100Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 204 AM PST WED JAN 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
272 WHUS76 KLOX 041642 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 842 AM PST WED JAN 4 2017 PZZ645-670-673-050045- /O.CON.KLOX.SC.Y.0002.000000T0000Z-170105T1100Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 842 AM PST WED JAN 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
104 WHUS76 KLOX 042204 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 204 PM PST WED JAN 4 2017 PZZ645-670-673-050615- /O.CON.KLOX.SC.Y.0002.000000T0000Z-170105T1100Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 204 PM PST WED JAN 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
462 WHUS76 KLOX 050410 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 810 PM PST WED JAN 4 2017 PZZ645-670-673-050515- /O.CAN.KLOX.SC.Y.0002.000000T0000Z-170105T1100Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 810 PM PST WED JAN 4 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE SMALL CRAFT ADVISORY. CONDITIONS HAVE IMPROVED AND ARE NOT EXPECTED TO RETURN IN THE NEAR FUTURE. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 10:01 PM PST, 4 hours 40 minutes earlier.
Area forecast discussion, Jan 2, 10:01 PM PST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1001 PM PST Mon Jan 2 2017 .SYNOPSIS... A series of disturbances will bring rain chances to the Central Coast Tuesday through Thursday...with moderate to heavy rain possible Wednesday. Mainly light rain will also spread south of Point Conception on Wednesday and continue through Thursday. Starting Saturday, there will be a chance of significant rainfall...heavy at times...through the weekend into early the following week. && .UPDATE... Forecast is in good shape (no updates planned) as all eyes looking past tonight's cloudy but dry weather and towards the potentially big storms. 00Z NAM is a little slower and holds off SLO county rain until tomorrow evening rather than the afternoon as the early runs of the spectral mdls forecast. But NAM does agree with other mdls that the best rain will fall Wednesday afternoon over SLO county and then spread overngiht and into Thursday. We all must wait a few more hours for the 00Z runs of the GFS and the ECMWF. && .SHORT TERM...(MON-THU) Mostly cloudy and cool conditions prevail across the forecast area today, with highs only reaching into the mid and upper 50s across coastal and valley areas. A thick blanket of mid and high level clouds across the region is combining with moist onshore low level flow. With a strong westerly jet interacting with the moisture today, cannot rule out a few sprinkles just about anywhere through early evening. There is a 20 percent chance of measurable rain through this evening across the mountains. In addition, increasing low level moisture and lift will bring a 20 percent chance of light rain to northern portions of SLO County this afternoon into tonight. First piece of atmospheric river event aided by a strong westerly jet will drive an extensive plume of moisture into northern and central California Tuesday through Thursday. This first moisture plume will be more west-east oriented with precipitable waters values ranging between 1.0 and 1.30 inches. Short range computer models still struggling on how far south to bring the deeper moisture into our forecast area. However, the general trends show that the entire forecast area should receive some rain during the Tuesday- Thursday time frame. The highest rainfall amounts expected to be focused across San Luis Obispo County during this time period, where 1 to 2 inches will be common. The foothills of NW San Luis Obispo County (near Hearst Castle and the Chimney Burn Area) could see 2 to 4 inch totals due to favorable orographic rainfall enhancement. Chance of light to moderate rain will overspread Ventura and LA Counties Tuesday night into Thursday with lighter rainfall amounts than areas to the north. With the subtropical tap of this system, snow levels are expected to stay over 6500 feet. .LONG TERM...(FRI-MON) Long range models continue to advertise an active weather pattern setting up across Southern and Central California during the extended period. A weak ridge of high pressure will build on Friday ahead of the next and more significant rain event. Most areas should have at least a day to dry out before the next storm arrives for the weekend. The main focus of the extended forecast will be Saturday into Monday when computer models have been trending towards a large low pressure system developing off the state of Washington. This upper low will help drive a conveyor belt of deep moisture, known as an Atmospheric River, into Central and Southern portions of the state Saturday through Monday. This time the strong jet stream and deep moisture plume will be oriented more southwest to northeast, with precipitable water values up to 1.5 inches off the coast. While there is fairly high confidence that an Atmospheric River heavy rainfall event will occur somewhere in Central or Southern California sometime between Saturday and Monday, there are still considerable uncertainties in the duration, location, and magnitude of this heavy rain event. The 12z GFS model showed heavy rain potential across our entire forecast area, with the highest amounts focused across San Luis Obispo and Santa Barbara counties. In addition, there was strong south-southwest low level wind flow which would bring significant orographic rainfall enhancement across our south and southwest coastal slopes. The 12Z ECMWF model had most of the heavy rain focused from Santa Barbara county northward with less impressive totals for LA County. So once again, really difficult to pinpoint where the axis of deepest moisture will line up for this event, but it does appear that portions or all of our forecast area will be vulnerable to a potential heavy rain event sometime between Saturday and Monday. Taking a look at the atmospheric river diagnostic tools from the 06z GFS run from last night, there is high confidence of IVT (Integrated Water Vapor Transport) values reaching 250 kg/m/s for this event across our forecast area sometime this weekend. Mean GFS ensemble IVT values are trending higher than yesterday's runs, currently around 600 kg/m/s, with several ensemble solutions in the 600-800 kg/m/s range. This type of deep moisture combined with strong south-southwest wind flow will bring the potential for significant orographic rainfall across our south and southwest facing coastal slopes. Due to the subtropical nature of this system, snow levels are expected to remain high through the weekend. While the details on duration, magnitude, and location of this moisture plume will become more clear through the week, there is the potential for a heavy rain event across Southwest California sometime between Saturday and Monday which could pose significant flash flood with mud and debris flow issues across Southwest California, especially for the recent burn areas. Stay tuned! && .AVIATION... 03/0600Z At 0530Z at KLAX, there was no marine layer nor an inversion. Moderate confidence in all non desert TAFs (High confidence in desert TAFs) There is a 30 percent chc of brief periods of MVFR cigs from 020 to 030 anytime through the TAF period. For the Central Coast TAFs during forecast MVFR times there is a 30 percent chc of LOW VFR cigs instead. KLAX...Moderate confidence in TAF. There is a 30 percent chc of brief periods of MVFR cigs from 020 to 030 anytime through the TAF period. Good confidence in light east wind forecast under 8 KT. KBUR...Moderate confidence in TAF. There is a 30 percent chc of brief periods of MVFR cigs from 020 to 030 anytime through the TAF period. && .MARINE... 02/800 PM. Moderate to high confidence that conds will remain below SCA levels across the waters through Tue morning, then there is a good chance of SCA level south winds at times across the northern two thirds of the outer waters Tue afternoon through Thu, and possibly across the northern inner waters late Tue through Wed. Otherwise, with fairly high confidence, SCA conds are not expected for the southern outer waters, or the southern inner waters through Fri. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && .HAZARD POTENTIAL OUTLOOK...(THU-MON) There is a chance for widespread light to moderate rain on Wednesday or Thursday, with heavier rain across San Luis Obispo County. There is an increasing chance of a heavy rainfall event next Saturday into Monday across Southwest California. While there are still some uncertainties on the duration and location of heaviest rainfall, there will be the potential for significant flash flooding with mud and debris flow issues for Southwest California, especially recent burn areas. && PUBLIC...Gomberg/Rorke AVIATION...Rorke MARINE...Sweet/Sirard SYNOPSIS...Smith weather.gov/losangeles
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.